Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at May 15, 2021, 5:45 PM CDT for Pecos County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 15, 2021, 5:45 PM CDT (22:45 UTC)
- Expired
- May 15, 2021, 6:30 PM CDT
- In force
- 45 min
- Issued by
- NWS Midland/Odessa, TX
County Pecos County, TX
The radar
The Midland/Odessa radar (KMAF), 124 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.8 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 254 J/kg
- Mixed-layer CIN
- -312 J/kg
- Mixed-layer LCL
- 1150 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
798
WWUS84 KMAF 152245
SPSMAF
Special Weather Statement
National Weather Service Midland/Odessa TX
545 PM CDT Sat May 15 2021
TXZ075-082-152330-
Pecos TX-Terrell TX-
545 PM CDT Sat May 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PECOS AND NORTH
CENTRAL TERRELL COUNTIES UNTIL 630 PM CDT...
At 544 PM CDT, Doppler radar was tracking a strong thunderstorm 26
miles south of McCamey, moving east at 25 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Iraan and Bakersfield.
This includes Interstate 10 between mile markers 285 and 319.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
southwestern Texas.
LAT...LON 3051 10199 3066 10258 3095 10243 3098 10197
3096 10195 3095 10193 3094 10192 3093 10192
3093 10189
TIME...MOT...LOC 2244Z 284DEG 21KT 3076 10233
$$
89What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at May 15, 1:51 PM CDT, 3 hours 54 minutes earlier.
Area forecast discussion, May 15, 1:51 PM CDT, 3 hours 54 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 151 PM CDT Sat May 15 2021 .DISCUSSION... An upper trough is centered over California and Nevada with westerly flow over West Texas and Southeast New Mexico. A dryline is present across the area this afternoon with dewpoints climbing into the 60s across the Permian Basin and Lower Trans Pecos. CAPE values east of the dryline will generally be 2,000 to 3,000 J/kg with 0 to 6 km bulk shear values from 35 to 45 kts. CAPE and shear values are expected to be highest across Pecos, Terrell, and Brewster Counties. Mid-level lapse rates will generally be marginal according to the NAM12. Omega values will be enhanced across portions of the area this afternoon into tonight as upper level shortwaves move overhead. Severe thunderstorms are possible, given these conditions, this afternoon into tonight across most of West Texas and Southeast New Mexico. The main threats will be large hail and damaging winds but an isolated tornado or two is possible. The upper low moves over Southern California/Southern Nevada on Sunday with another dryline across West Texas and Southeast New Mexico. The CAPE and shear values are expected to be less tomorrow than today but strong to severe storms will still be possible. Temperatures are expected to warm up on Sunday into the 80s and 90s, especially west of the dryline. The previously mentioned upper low moves over the Four Corners region on Monday with the dryline expected to be across the far eastern Permian Basin and Lower Trans Pecos. The upper low/trough begins to move over the region on Tuesday with a dryline present and a cold front moving southward into the area during the morning. Severe storms will be possible along the cold front and dryline intersection. Most of the rain and storms should be east of the area on Wednesday with temperatures generally in the 80s and 90s. Similar conditions are expected on Thursday as a big upper trough moves over the west coast. Showers and thunderstorms chances will increase on Friday as the upper trough to the west begins to move/expand eastward. This same trend will continue into next Saturday. .FIRE WEATHER... Showers and storms are developing in the Guadalupe Mountains and will add fuel moisture. Where and how much rain will be important since tomorrow relative humidities bottom out into the single digits and winds increase to 20 to 30 mph. ERC values are already below the 50th percentile and any additional rain may drop the ERCs further so despite dangerous weather conditions, the overall fire danger threat may be reduced. Do not see a Red Flag Warning being needed but a Fire Danger Statement may be warranted for Sunday and perhaps again on Monday when similar conditions are expected. Will let the midnight shift make the final assessment on this. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 63 87 66 89 / 50 20 10 10 Carlsbad 59 91 58 89 / 10 0 0 0 Dryden 65 92 68 94 / 50 10 10 10 Fort Stockton 63 92 64 93 / 50 10 0 10 Guadalupe Pass 59 84 59 81 / 0 0 0 0 Hobbs 59 88 59 87 / 30 0 0 0 Marfa 52 87 49 87 / 20 0 0 0 Midland Intl Airport 63 89 65 90 / 50 10 10 10 Odessa 63 89 65 91 / 50 10 10 10 Wink 62 95 60 94 / 30 0 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 10/80
Hazardous weather outlook, May 15, 2:05 PM CDT, 3 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 205 PM CDT Sat May 15 2021 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-161915- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 205 PM CDT Sat May 15 2021 /105 PM MDT Sat May 15 2021/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight Strong to severe storms will be possible across much of the area this afternoon and evening with the best chances across the Northern Permian Basin and Lower Trans Pecos. The main threats will be large hail and damaging winds. A tornado may also be possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday There is the potential for strong to severe storms on Sunday across the eastern most portion of the Permian Basin. Elevated fire weather conditions may exist across the west on Sunday and Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Special weather statement, May 15, 5:14 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
514 PM CDT Sat May 15 2021
TXZ060-061-067-068-152300-
Crane TX-Ector TX-Ward TX-Winkler TX-
514 PM CDT Sat May 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ECTOR...NORTHEASTERN
WARD...SOUTHERN WINKLER AND NORTHWESTERN CRANE COUNTIES UNTIL 600 PM
CDT...
At 513 PM CDT, Doppler radar was tracking strong thunderstorms over
Thorntonville, or near Monahans, moving east at 10 mph.
Penny size hail and wind gusts of 50 to 55 mph will be possible.
Locations impacted include...
Monahans, Wink, Thorntonville, Wickett, Roy Hurd Memorial Airport,
Monahans Sandhills State Park and Winkler County Airport.
This includes Interstate 20 between mile markers 68 and 96.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
western Texas.
LAT...LON 3188 10291 3169 10264 3145 10278 3146 10307
3177 10321
TIME...MOT...LOC 2213Z 250DEG 7KT 3160 10297
89Special weather statement, May 15, 5:17 PM CDT, 28 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 517 PM CDT Sat May 15 2021 TXZ273-274-152300- Eastern Culberson County TX-Reeves County Plains TX- 517 PM CDT Sat May 15 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL REEVES AND EAST CENTRAL CULBERSON COUNTIES UNTIL 600 PM CDT... At 517 PM CDT, Doppler radar was tracking strong thunderstorms 21 miles northwest of Toyah, moving northeast at 10 mph. Penny size hail and wind gusts of 50 to 55 mph will be possible. This storm will remain over mainly rural areas of west central Reeves and east central Culberson Counties. A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for southwestern Texas. LAT...LON 3125 10407 3147 10438 3171 10398 3150 10367 TIME...MOT...LOC 2217Z 224DEG 9KT 3148 10409 89
Special weather statement, May 15, 5:41 PM CDT, 4 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 541 PM CDT Sat May 15 2021 TXZ272-273-277-278-152330- Van Horn and Highway 54 Corridor TX-Eastern Culberson County TX- Davis Mountains Foothills TX-Davis Mountains TX- 541 PM CDT Sat May 15 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN REEVES...NORTH CENTRAL JEFF DAVIS AND CENTRAL CULBERSON COUNTIES UNTIL 630 PM CDT... At 540 PM CDT, Doppler radar was tracking strong thunderstorms 9 miles northeast of Plateau, or 12 miles west of Kent, moving northeast at 20 mph. Penny size hail and wind gusts up to 50 mph will be possible. Locations impacted include... Kent. This includes the following highways... Interstate 10 between mile markers 161 and 189. Interstate 20 between mile markers 0 and 1. A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for southwestern Texas. LAT...LON 3086 10433 3132 10468 3136 10425 3090 10388 TIME...MOT...LOC 2240Z 246DEG 17KT 3114 10442 89
Special weather statement, May 15, 5:42 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
542 PM CDT Sat May 15 2021
TXZ075-278-152330-
Pecos TX-Davis Mountains Foothills TX-
542 PM CDT Sat May 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL PECOS AND NORTHERN
BREWSTER COUNTIES UNTIL 630 PM CDT...
At 542 PM CDT, Doppler radar was tracking a strong thunderstorm 25
miles southwest of Fort Stockton, moving northeast at 15 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Sierra Madera.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
southwestern Texas.
LAT...LON 3043 10321 3056 10334 3089 10300 3078 10278
3045 10264
TIME...MOT...LOC 2242Z 236DEG 14KT 3059 10313
89Special weather statement, May 15, 5:45 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
545 PM CDT Sat May 15 2021
TXZ075-082-152330-
Pecos TX-Terrell TX-
545 PM CDT Sat May 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PECOS AND NORTH
CENTRAL TERRELL COUNTIES UNTIL 630 PM CDT...
At 544 PM CDT, Doppler radar was tracking a strong thunderstorm 26
miles south of McCamey, moving east at 25 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Iraan and Bakersfield.
This includes Interstate 10 between mile markers 285 and 319.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
southwestern Texas.
LAT...LON 3051 10199 3066 10258 3095 10243 3098 10197
3096 10195 3095 10193 3094 10192 3093 10192
3093 10189
TIME...MOT...LOC 2244Z 284DEG 21KT 3076 10233
89Special weather statement, May 15, 5:45 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
445 PM MDT Sat May 15 2021
NMZ027-028-152330-
Eddy County Plains NM-Guadalupe Mountains of Eddy County NM-
445 PM MDT Sat May 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN EDDY COUNTY UNTIL 530 PM
MDT...
At 445 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Malaga, or 14 miles south of Carlsbad, moving northeast
at 15 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Carlsbad, Loving, Carlsbad North, Malaga, Carlsbad Caverns National
Park, Whites City, Otis and Cavern City Air Terminal.
LAT...LON 3201 10374 3201 10437 3218 10465 3253 10412
3235 10375
TIME...MOT...LOC 2245Z 220DEG 12KT 3219 10419
10The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 7:28 PM CDT | Special Weather Statement | MAF | Jeff Davis | 47 min |
| May 14, 8:17 PM CDT | Special Weather Statement | MAF | Culberson, Reeves | 43 min |
| May 14, 8:35 PM CDT | Special Weather Statement | MAF | 40 min | |
| May 14, 9:05 PM CDT | Special Weather Statement | MAF | Presidio | 40 min |
| May 14, 9:09 PM CDT | Special Weather Statement | MAF | Reeves | 51 min |
| May 15, 2:29 PM CDT | Special Weather Statement | MAF | Reeves | 31 min |
| May 15, 3:06 PM CDT | Special Weather Statement | MAF | Pecos | 39 min |
| May 15, 3:08 PM CDT | Special Weather Statement | MAF | Reeves | 52 min |
| May 15, 3:47 PM CDT | Special Weather Statement | MAF | Pecos | 43 min |
| May 15, 4:02 PM CDT | Special Weather Statement | MAF | Reeves | 43 min |
| May 15, 4:08 PM CDT | Areal Flood Advisory | MAF | Pecos | 3 hr |
| May 15, 4:17 PM CDT | Special Weather Statement | MAF | Ward | 43 min |
| May 15, 4:27 PM CDT | Special Weather Statement | MAF | Pecos | 48 min |
| May 15, 4:29 PM CDT | Special Weather Statement | MAF | Ward | 46 min |
| May 15, 4:44 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Terrell | 61 min |
| May 15, 5:03 PM CDT | Special Weather Statement | MAF | Pecos | 42 min |
| May 15, 5:14 PM CDT | Special Weather Statement | MAF | Winkler | 46 min |
| May 15, 5:17 PM CDT | Special Weather Statement | MAF | Reeves | 43 min |
| May 15, 5:24 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Terrell | 51 min |
| May 15, 5:41 PM CDT | Special Weather Statement | MAF | Culberson | 49 min |
| May 15, 5:42 PM CDT | Special Weather Statement | MAF | Pecos | 48 min |
| May 15, 5:57 PM CDT | Special Weather Statement | MAF | Ector | 48 min |
| May 15, 5:57 PM CDT | Special Weather Statement | MAF | Cochran | 18 min |
| May 15, 6:06 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Winkler | 39 min |
| May 15, 6:10 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Terrell | 50 min |
| May 15, 6:11 PM CDT | Special Weather Statement | MAF | Loving | 49 min |
| May 15, 6:19 PM CDT | Special Weather Statement | MAF | Reeves | 41 min |
| May 15, 6:25 PM CDT | Special Weather Statement | MAF | Gaines | 50 min |
| May 15, 6:30 PM CDT | Special Weather Statement | MAF | Loving | 45 min |
| May 15, 6:36 PM CDT | Special Weather Statement | MAF | Ector | 39 min |
| May 15, 6:41 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Terrell | 64 min |
| May 15, 6:42 PM CDT | Special Weather Statement | MAF | Pecos | 48 min |
| May 15, 6:44 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Martin, Midland | 46 min |
| May 15, 6:46 PM CDT | Special Weather Statement | MAF | Terrell | 44 min |
| May 14, 7:28 PM CDT | Special Weather Statement | MAF | Eddy | 47 min |
| May 14, 7:33 PM CDT | Severe Thunderstorm Warning | MAF | Eddy | 42 min |
| May 14, 8:03 PM CDT | Severe Thunderstorm Warning | MAF | Eddy | 42 min |
| May 14, 8:11 PM CDT | Severe Thunderstorm Warning | MAF | Eddy | 49 min |
| May 14, 8:14 PM CDT | Areal Flood Advisory | MAF | Eddy | 3 hr |
| May 14, 8:46 PM CDT | Special Weather Statement | MAF | Eddy | 44 min |
| May 14, 8:57 PM CDT | Special Weather Statement | MAF | Eddy | 48 min |
| May 14, 9:15 PM CDT | Special Weather Statement | MAF | Lea | 45 min |
| May 15, 4:32 PM CDT | Special Weather Statement | MAF | Eddy | 43 min |
| May 15, 4:53 PM CDT | Special Weather Statement | MAF | Eddy | 52 min |
| May 15, 4:59 PM CDT | Severe Thunderstorm Warning | MAF | Eddy | 61 min |
| May 15, 5:32 PM CDT | Areal Flood Advisory | MAF | Eddy | 3 hr |
| May 15, 5:45 PM CDT | Special Weather Statement | MAF | Eddy | 45 min |
| May 15, 5:58 PM CDT | Special Weather Statement | MAF | Eddy | 32 min |
| May 15, 6:40 PM CDT | Special Weather Statement | MAF | Lea | 50 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.